Alert archive / Oregon / Gale Warnings in 2008

Gale Warning 41, NWS Medford, OR

November 7, 2008

NWS Medford, OR issued this gale warning at Nov 7, 2008, 3:29 AM PST. It took effect at Nov 7, 2008, 4:00 PM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2008, 3:29 AM PST (11:29 UTC)
In effect from
Nov 7, 2008, 4:00 PM PST
Expired
Nov 8, 2008, 1:00 PM PST
In force
21 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS76 KMFR 071129
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
329 AM PST FRI NOV 7 2008

PZZ350-370-072330-
/O.CON.KMFR.SW.Y.0099.000000T0000Z-081108T0000Z/
/O.NEW.KMFR.SI.Y.0109.081107T1500Z-081108T0000Z/
/O.UPG.KMFR.GL.A.0026.081108T0000Z-081108T0900Z/
/O.NEW.KMFR.SE.W.0045.081108T0000Z-081108T1200Z/
/O.NEW.KMFR.GL.W.0041.081108T0000Z-081108T1200Z/
/O.UPG.KMFR.SE.A.0023.081108T0000Z-081108T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
329 AM PST FRI NOV 7 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 7 AM THIS
MORNING TO 4 PM PST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SATURDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE
WARNING IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
SATURDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM
7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. THE HAZARDOUS SEAS
WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN
EFFECT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SOUTH WINDS OF 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT TODAY
WILL PICK UP AGAIN LATE THIS AFTERNOON. WINDS WILL BE 25 TO 35 KT
WITH GUSTS TO 40 KT LATE THIS AFTERNOON THROUGH TONIGHT AHEAD OF
THE NEXT COLD FRONT. WINDS WILL VEER TO THE SOUTHWEST SATURDAY
MORNING AS THE FRONT CROSSES THE WATERS AND DECREASE TO 20 TO 25
KT THROUGH SATURDAY AFTERNOON.

COMBINED SEAS OF 8 TO 11 FEET WITH A DOMINANT PERIOD OF 10
SECONDS TODAY WILL RISE 10 TO 13 FEET AT 10 SECONDS FOR LATE THIS
AFTERNOON THROUGH TONIGHT THEN SLIGHTLY AND BRIEFLY DIMINISH TO 9
TO 12 FEET AT 10 SECONDS FOR SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-376-072330-
/O.NEW.KMFR.SI.Y.0109.081108T0000Z-081109T0000Z/
/O.EXB.KMFR.SW.Y.0099.081108T0000Z-081109T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
329 AM PST FRI NOV 7 2008

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 PM PST SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 PM
THIS AFTERNOON TO 4 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 PM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY. 

SOUTH WINDS OF 10 TO 20 KT TODAY WILL PICK UP AGAIN LATE THIS AFTERNOON.
WINDS WILL BE 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT TONIGHT AHEAD
OF THE NEXT COLD FRONT. WINDS WILL VEER TO THE SOUTHWEST SATURDAY
MORNING AS THE FRONT CROSSES THE WATERS BUT CONTINUE AT 15 TO 25
KT THROUGH SATURDAY AFTERNOON.

COMBINED SEAS OF 7 TO 9 FEET WITH A DOMINANT PERIOD OF 10 SECONDS
TODAY WILL RISE TO 9 TO 12 FEET AT 10 SECONDS FOR LATE THIS
AFTERNOON THROUGH SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

DW
3 follow-up statements
000
WHUS76 KMFR 072212
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
212 PM PST FRI NOV 7 2008

PZZ350-370-081115-
/O.CON.KMFR.SI.Y.0109.000000T0000Z-081108T0000Z/
/O.CON.KMFR.SW.Y.0099.000000T0000Z-081108T0000Z/
/O.EXT.KMFR.SE.W.0045.081108T0000Z-081110T1200Z/
/O.CON.KMFR.GL.W.0041.081108T0000Z-081108T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
212 PM PST FRI NOV 7 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM
PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 AM PST
MONDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY.
A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS
IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SOUTH WINDS OF 25 TO 35 KT WITH FREQUENT GUSTS TO 40 KT WILL
DEVELOP THIS EVENING AHEAD OF THE NEXT COLD FRONT. WINDS WILL
VEER TO THE SOUTHWEST SATURDAY MORNING AS THE FRONT CROSSES THE
WATERS AND DECREASE TO 20 TO 25 KT THROUGH SATURDAY AFTERNOON.

COMBINED SEAS OF 10 TO 13 FEET AT 10 SECONDS WILL DEVELOP THIS 
EVENING AND INCREASE TO 14 TO 18 FOOT BY EARLY SUNDAY MORNING AS 
A NORTHWEST SWELL OF 15 TO 16 FOOT AT 12 SECONDS MOVES INTO THE
WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-376-081115-
/O.CON.KMFR.SI.Y.0109.081108T0000Z-081109T0000Z/
/O.CON.KMFR.SW.Y.0099.081108T0000Z-081109T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
212 PM PST FRI NOV 7 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM
PST SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 PM PST SATURDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST
SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 4 PM PST SATURDAY. 

SOUTH WINDS OF 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT WILL
DEVELOP TONIGHT AHEAD OF THE NEXT COLD FRONT. WINDS WILL VEER TO
THE SOUTHWEST SATURDAY MORNING AS THE FRONT CROSSES THE WATERS BUT
CONTINUE AT 15 TO 25 KT THROUGH SATURDAY AFTERNOON.

COMBINED SEAS OF 7 TO 9 FEET WITH A DOMINANT PERIOD OF 10 SECONDS
TODAY WILL RISE TO 9 TO 12 FEET AT 10 SECONDS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
MWJ
000
WHUS76 KMFR 080525
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
925 PM PST FRI NOV 7 2008

PZZ356-376-082100-
/O.EXT.KMFR.SW.Y.0099.000000T0000Z-081108T1200Z/
/O.CON.KMFR.SI.Y.0109.000000T0000Z-081109T0000Z/
/O.EXB.KMFR.SE.W.0045.081108T1200Z-081109T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
925 PM PST FRI NOV 7 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
4 AM PST SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM
PST SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM TO 4 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 4
AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT UNTIL 4 PM PST SATURDAY.

SOUTH WINDS WILL INCREASE TO 20 TO 30 KT TONIGHT WITH A FEW GUSTS
OF 35 TO 40 KT OVER THE NORTH PORTION OF THE WATERS...STRONGEST 
GENERALLY NEAR AND WEST OF CAPE BLANCO AS A COLD FRONT ENTERS THE
WATERS. WINDS WILL BECOMING SOUTHWEST AND THEN WEST AT 15 TO 25 KT
WITH OCCASIONAL GUSTS TO 35 KT IN THE NORTH
PORTION...PARTICULARLY NEAR CAPE BLANCO...SATURDAY MORNING AS
SECONDARY FRONT CROSSES THE WATERS.

COMBINED SEAS OF 6 TO 9 FEET AT 10 SECONDS THIS EVENING WILL BUILD
AND STEEPEN 8 TO 12 FEET AT 8 TO 10 SECONDS BY DAYBREAK...AND THEN 
BUILD FURTHER TO 10 TO 14 FEET AT 8 TO 10 SECONDS ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-370-082100-
/O.EXT.KMFR.GL.W.0041.000000T0000Z-081108T2100Z/
/O.CON.KMFR.SE.W.0045.000000T0000Z-081110T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
925 PM PST FRI NOV 7 2008

...GALE WARNING NOW IN EFFECT UNTIL 1 PM PST SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
MONDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM PST SATURDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. 

SOUTH WINDS WILL RAPIDLY INCREASE TONIGHT TO 20 TO 30 KT WITH
FREQUENT GALE FORCE GUSTS OF 35 TO 45 KT AS A COLD FRONT MOVES
THROUGH THE WATERS. A SECONDARY COLD FRONT SATURDAY MORNING WILL
BRING SOUTHWEST AND THEN WEST WINDS OF 20 TO 30 KT WITH GUSTS
AROUND 40 KT THROUGH EARLY AFTERNOON.

COMBINED SEAS OF 8 TO 11 FEET AT 8 TO 10 SECONDS THIS EVENING WILL
BUILD TO 10 TO 12 FEET BY DAYBREAK AND THEN BUILD FURTHER TO 13 TO
15 FEET AT 10 SECONDS ON SATURDAY. INCOMING NORTHWEST SWELL OF 14
TO 16 FEET SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING WILL
CONTINUE HAZARDOUS SEAS WARNING CONDITIONS THROUGH EARLY MONDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

BTL
000
WHUS76 KMFR 081122
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
322 AM PST SAT NOV 8 2008

PZZ356-376-090030-
/O.CAN.KMFR.SW.Y.0099.000000T0000Z-081108T1200Z/
/O.EXT.KMFR.SE.W.0045.081108T1122Z-081110T0400Z/
/O.EXT.KMFR.SI.Y.0109.000000T0000Z-081109T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
322 AM PST SAT NOV 8 2008

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 8 PM PST SUNDAY...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS EARLY THIS MORNING TO A
HAZARDOUS SEAS WARNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT
UNTIL 8 PM PST SUNDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW
IN EFFECT UNTIL 4 AM PST SUNDAY.

SOUTH WINDS WILL REACH 25 TO 30 KT WITH OCCASIONAL GALE FORCE GUSTS
OF 35 TO 40 KT AS A COLD FRONT MOVES THROUGH THE WATERS THIS
MORNING. WINDS WILL VEER TO THE SOUTHWEST AROUND NOON AND THEN
DECREASE TO WEST WINDS OF 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35
KT LATE IN THE AFTERNOON.

COMBINED SEAS OF 8 TO 11 FEET AT 10 SECONDS EARLY THIS MORNING
WILL BUILD TO 13 TO 15 FEET AT 10 SECONDS BY THIS AFTERNOON. SEAS
WILL CONTINUE TO INCREASE TONIGHT WITH AN INCOMING NORTHWEST SWELL
OF 14 TO 16 FEET AT 11 SECONDS THROUGH SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-370-090030-
/O.EXT.KMFR.SE.W.0045.000000T0000Z-081110T0400Z/
/O.CON.KMFR.GL.W.0041.000000T0000Z-081108T2100Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
322 AM PST SAT NOV 8 2008

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 8 PM PST SUNDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 8 PM PST
SUNDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. 

SOUTH WINDS WILL REACH 25 TO 35 KT WITH FREQUENT GALE FORCE GUSTS
OF 35 TO 45 KT AS A COLD FRONT MOVES THROUGH THE WATERS THIS
MORNING. WINDS WILL VEER TO THE SOUTHWEST AROUND NOON AND THEN
DECREASE TO WEST WINDS OF 20 TO 30 KT WITH OCCASIONAL GUSTS
OF 35 TO 40 KT LATE IN THE AFTERNOON.

COMBINED SEAS OF 9 TO 12 FEET AT 10 SECONDS EARLY THIS MORNING WILL
BUILD TO 13 TO 15 FEET AT 10 SECONDS BY THIS AFTERNOON. SEAS WILL
CONTINUE TO INCREASE TONIGHT WITH AN INCOMING NORTHWEST SWELL OF
14 TO 16 FEET AT 11 SECONDS THROUGH SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

DW

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Nov 6, 8:31 PM PST, 6 hours 58 minutes earlier.

Area forecast discussion, Nov 6, 8:31 PM PST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
831 PM PST THU NOV 6 2008

.DISCUSSION...UPDATED TO ADD AREAS OF FOG IN THE VALLEYS WEST AND
EAST OF THE CASCADES OVERNIGHT TONIGHT INTO FRIDAY MORNING. A
FIRST LOOK AT THE 0Z NAM SUGGEST THE ONSET OF RAIN MAY BE DELAYED
UNTIL AROUND MIDNIGHT AT THE COAST AND EARLY SATURDAY MORNING
INLAND. WE MAY END UP SCALING BACK THE POPS FOR FRIDAY AFTERNOON
AND FRIDAY NIGHT...BUT THE MID SHIFT WILL MAKE A FINAL DECISION ON
THAT. REST OF THE FORECAST LOOKS GOOD AND NO OTHER CHANGES WILL BE
MADE.

&&

.AVIATION...AMPLE LOW LEVEL MOISTURE EXIST THIS EVENING AND WITH
AIR AND DEWPOINT TEMPERATURES CLOSE OVER MOST OF THE AREA...WOULD
EXPECT CIGS TO LOWER OVERNIGHT TONIGHT ALONG WITH REDUCED
VISIBILITIES WITH AREAS OF FOG EXPECTED TO DEVELOP IN THE VALLEYS
WEST AND EAST OF THE CASCADES. VIS COULD LOWER TO NEAR A MILE WITH
WESTSIDE VALLEYS OCCASIONALLY LOWERING TO AROUND A HALF MILE. LIFR
CONDITIONS WILL BE THE PREDOMINATE CONDITION AFTER MIDNIGHT OR SO
AND WILL CONTINUE INTO FRIDAY MORNING BEFORE VIS AND CIGS
INCREASE.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WATCH FROM FRIDAY AFTERNOON THROUGH
     LATE FRIDAY NIGHT FOR PZZ350-PZZ370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 AM PST FRIDAY FOR PZZ370.
     HAZARDOUS SEAS WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
     NIGHT FOR PZZ350-PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST FRIDAY
     FOR PZZ350-PZZ370.

99/99/99

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 8:06 PM PSTGale WatchMFR7 hr
Nov 7, 3:29 AM PSTHazardous Seas WarningMFR72 hr
Nov 7, 3:29 AM PSTSmall Craft Advisory for WindsMFR55 hr
Nov 7, 1:57 PM PSTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath32 hr

Nearby

Gale Warnings in Oregon, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.